Most permutations power to a cycle of small prime length

Research output: Contribution to journalArticlepeer-review

5 Downloads (Pure)

Abstract

We prove that most permutations of degree n have some power which is a cycle of prime length approximately log n. Explicitly, we show that for n sufficiently large, the proportion of such elements is at least 1 − 5/log log n with the prime between log n and (log n)log log n. The proportion of even permutations with this property is at least 1 − 7/log log n.

Original languageEnglish
Pages (from-to)234-246
Number of pages13
JournalProceedings of the Edinburgh Mathematical Society
Volume64
Issue number2
Early online date24 May 2021
DOIs
Publication statusPublished - May 2021

Fingerprint

Dive into the research topics of 'Most permutations power to a cycle of small prime length'. Together they form a unique fingerprint.

Cite this